Alert archive / New York / Wind Advisories in 2006
Wind Advisory 1, NWS Buffalo, NY
NWS Buffalo, NY issued this wind advisory at Jan 17, 2006, 3:48 AM EST for Jefferson County, Lewis County, Oswego County, New York. It took effect at Jan 17, 2006, 8:00 PM EST. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Jan 17, 2006, 3:48 AM EST (08:48 UTC)
- In effect from
- Jan 17, 2006, 8:00 PM EST
- Expired
- Jan 18, 2006, 6:09 AM EST
- In force
- 10 hr
- Issued by
- NWS Buffalo, NY
Counties Jefferson County, NY, Lewis County, NY, Oswego County, NY
The radar
The Ft Drum radar (KTYX), 18 km from the middle of the area, began a volume at 08:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 00:00Z, 8.8 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1480 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- -27 m²/s²
- 0-3 km storm-relative helicity
- 55 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS71 KBUF 170848 NPWBUF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 348 AM EST TUE JAN 17 2006 ...STRONG WINDS EXPECTED ACROSS THE NORTH COUNTRY TONIGHT AND EARLY WEDNESDAY... .LOW PRESSURE OVER THE OHIO VALLEY WILL STRENGTHEN RAPIDLY AS IT PASSES ACROSS LAKE HURON TONIGHT...AND MOVES INTO CENTRAL QUEBEC DURING WEDNESDAY. THE STRENGTHENING PRESSURE GRADIENT AROUND THIS SYSTEM WILL BRING STRONG WINDS TO THE AREA TONIGHT THROUGH EARLY WEDNESDAY MORNING...WITH THE POSSIBILITY OF STRONG WINDS RETURNING AGAIN FOR LATER WEDNESDAY AND WEDNESDAY NIGHT. NYZ006>008-171700- /O.NEW.KBUF.WI.Y.0001.060118T0100Z-060118T1300Z/ OSWEGO-JEFFERSON-LEWIS- INCLUDING THE CITIES OF...OSWEGO...WATERTOWN...LOWVILLE 348 AM EST TUE JAN 17 2006 ...WIND ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 8 AM EST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO 8 AM EST WEDNESDAY. SOUTHEAST WINDS OF 15 TO 25 MPH LATE THIS AFTERNOON WILL INCREASE MARKEDLY ACROSS THE AREA EARLY THIS EVENING...REACHING 30 TO 40 MPH WITH GUSTS AS HIGH AS 50 MPH. THE STRONGEST WINDS WILL BE FOUND ACROSS THE HIGHER TERRAIN...AS WELL AS IN THE BLACK RIVER VALLEY. THESE WINDS WILL CONTINUE INTO EARLY WEDNESDAY MORNING...WHEN THEY ARE EXPECTED TO TURN SOUTHERLY AND WEAKEN TO BELOW ADVISORY THRESHOLDS. A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS OF THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION UNTIL THE WINDS SUBSIDE. STAY TUNED TO NOAA WEATHER RADIO AND OTHER RADIO AND TV STATIONS FOR FURTHER DETAILS OR UPDATES. $$ JJR
5 follow-up statements
000 WWUS71 KBUF 171600 NPWBUF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 1100 AM EST TUE JAN 17 2006 ...STRONG WINDS EXPECTED ACROSS THE NORTH COUNTRY TONIGHT AND EARLY WEDNESDAY... .LOW PRESSURE OVER THE OHIO VALLEY WILL STRENGTHEN RAPIDLY AS IT PASSES ACROSS LAKE HURON TONIGHT...AND MOVES INTO CENTRAL QUEBEC DURING WEDNESDAY. THE STRENGTHENING PRESSURE GRADIENT AROUND THIS SYSTEM WILL BRING STRONG WINDS TO THE AREA TONIGHT THROUGH EARLY WEDNESDAY MORNING...WITH THE POSSIBILITY OF STRONG WINDS RETURNING AGAIN FOR LATER WEDNESDAY AND WEDNESDAY NIGHT. NYZ006>008-180400- /O.CON.KBUF.WI.Y.0001.060118T0100Z-060118T1300Z/ OSWEGO-JEFFERSON-LEWIS- INCLUDING THE CITIES OF...OSWEGO...WATERTOWN...LOWVILLE 1100 AM EST TUE JAN 17 2006 ...WIND ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 8 AM EST WEDNESDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 8 AM EST WEDNESDAY. SOUTHEAST WINDS OF 15 TO 25 MPH DEVELOPING LATE THIS AFTERNOON WILL INCREASE MARKEDLY ACROSS THE AREA EARLY THIS EVENING...REACHING 30 TO 40 MPH WITH GUSTS AS HIGH AS 50 MPH. THE STRONGEST WINDS WILL BE FOUND ACROSS THE HIGHER TERRAIN...AS WELL AS IN THE BLACK RIVER VALLEY. THESE WINDS WILL CONTINUE INTO EARLY WEDNESDAY MORNING... WHEN THEY ARE EXPECTED TO TURN SOUTHERLY AND WEAKEN TO BELOW ADVISORY THRESHOLDS. A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS OF THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION UNTIL THE WINDS SUBSIDE. STAY TUNED TO NOAA WEATHER RADIO AND OTHER RADIO AND TV STATIONS FOR FURTHER DETAILS OR UPDATES. $$
000 WWUS71 KBUF 172046 NPWBUF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 346 PM EST TUE JAN 17 2006 ...STRONG WINDS EXPECTED ACROSS THE NORTH COUNTRY TONIGHT AND EARLY WEDNESDAY... .LOW PRESSURE WILL STRENGTHEN AS IT PASSES ACROSS LAKE HURON TONIGHT...AND MOVES INTO CENTRAL QUEBEC DURING WEDNESDAY. THE STRENGTHENING PRESSURE GRADIENT AROUND THIS SYSTEM WILL BRING STRONG WINDS TO THE AREA TONIGHT THROUGH EARLY WEDNESDAY MORNING...WITH THE POSSIBILITY OF STRONG WINDS RETURNING AGAIN FOR LATER WEDNESDAY AND WEDNESDAY NIGHT. NYZ006>008-180500- /O.CON.KBUF.WI.Y.0001.060118T0100Z-060118T1300Z/ OSWEGO-JEFFERSON-LEWIS- INCLUDING THE CITIES OF...OSWEGO...WATERTOWN...LOWVILLE 346 PM EST TUE JAN 17 2006 ...WIND ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 8 AM EST WEDNESDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 8 AM EST WEDNESDAY. SOUTHEAST WINDS OF 15 TO 25 MPH WILL INCREASE MARKEDLY ACROSS THE AREA THIS EVENING...REACHING 30 TO 40 MPH WITH GUSTS AS HIGH AS 50 MPH. THE STRONGEST WINDS WILL BE FOUND ACROSS THE HIGHER TERRAIN...AS WELL AS IN THE BLACK RIVER VALLEY. THESE WINDS WILL CONTINUE INTO EARLY WEDNESDAY MORNING... WHEN THEY ARE EXPECTED TO TURN SOUTHERLY AND WEAKEN TO BELOW ADVISORY THRESHOLDS. A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS OF THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION UNTIL THE WINDS SUBSIDE. STAY TUNED TO NOAA WEATHER RADIO AND OTHER RADIO AND TV STATIONS FOR FURTHER DETAILS OR UPDATES. $$ APB
000 WWUS71 KBUF 180208 NPWBUF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 908 PM EST TUE JAN 17 2006 ...STRONG SOUTH WINDS EXPECTED ACROSS THE NORTH COUNTRY TONIGHT AND EARLY WEDNESDAY THEN STRONG SOUTHWEST WINDS WEDNESDAY FROM THE GENESEE VALLEY WEST... .LOW PRESSURE WILL STRENGTHEN AS IT PASSES ACROSS LAKE HURON TONIGHT...AND MOVES INTO CENTRAL QUEBEC DURING WEDNESDAY. THE STRENGTHENING PRESSURE GRADIENT AROUND THIS SYSTEM WILL BRING STRONG SOUTH WINDS TO THE AREA TONIGHT THROUGH EARLY WEDNESDAY MORNING...THEN STRONG SOUTHWEST WINDS FROM LATE WEDNESDAY MORNING THROUGH WEDNESDAY NIGHT. NYZ001-002-010>012-019>021-085-181100- /O.NEW.KBUF.WI.Y.0002.060118T1500Z-060119T0500Z/ NIAGARA-ORLEANS-NORTHERN ERIE-GENESEE-WYOMING-CHAUTAUQUA- CATTARAUGUS-ALLEGANY-SOUTHERN ERIE- INCLUDING THE CITIES OF...NIAGARA FALLS...MEDINA...BUFFALO... BATAVIA...WARSAW...JAMESTOWN...OLEAN...WELLSVILLE... ORCHARD PARK...SPRINGVILLE 908 PM EST TUE JAN 17 2006 ...WIND ADVISORY IN EFFECT FROM 10 AM WEDNESDAY TO MIDNIGHT EST WEDNESDAY NIGHT... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM WEDNESDAY TO MIDNIGHT EST WEDNESDAY NIGHT. AFTER THE PASSAGE OF A COLD FRONT EARLY WEDNESDAY MORNING...WINDS WILL STRENGTHEN FROM THE SOUTHWEST TO 25 TO 35 MPH WITH GUSTS UP TO 50 MPH. THE STRONG WINDS ARE EXPECTED TO PERSIST INTO WEDNESDAY NIGHT. WINDS OF THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION UNTIL THE WINDS SUBSIDE. STAY TUNED TO NOAA WEATHER RADIO AND OTHER RADIO AND TV STATIONS FOR FURTHER DETAILS OR UPDATES. $$ NYZ003-013-181100- /O.NEW.KBUF.WI.Y.0002.060118T1700Z-060119T0500Z/ MONROE-LIVINGSTON- INCLUDING THE CITIES OF...ROCHESTER...GENESEO 908 PM EST TUE JAN 17 2006 ...WIND ADVISORY IN EFFECT FROM 12 PM WEDNESDAY TO MIDNIGHT EST WEDNESDAY NIGHT... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 12 PM WEDNESDAY TO MIDNIGHT EST WEDNESDAY NIGHT. AFTER THE PASSAGE OF A COLD FRONT WEDNESDAY MORNING...WINDS WILL STRENGTHEN AROUND MIDDAY FROM THE SOUTHWEST TO 25 TO 35 MPH WITH GUSTS UP TO 45 MPH. THE STRONG WINDS ARE EXPECTED TO PERSIST INTO WEDNESDAY NIGHT. WINDS OF THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION UNTIL THE WINDS SUBSIDE. STAY TUNED TO NOAA WEATHER RADIO AND OTHER RADIO AND TV STATIONS FOR FURTHER DETAILS OR UPDATES. $$ NYZ006>008-181100- /O.CON.KBUF.WI.Y.0001.000000T0000Z-060118T1300Z/ OSWEGO-JEFFERSON-LEWIS- INCLUDING THE CITIES OF...OSWEGO...WATERTOWN...LOWVILLE 908 PM EST TUE JAN 17 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 AM EST WEDNESDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 AM EST WEDNESDAY. SOUTH TO SOUTHEAST WINDS OF 25 TO 35 MPH WITH GUSTS TO 50 MPH ARE EXPECTED OVERNIGHT. THE STRONGEST WINDS WILL BE FOUND ACROSS THE HIGHER TERRAIN...AS WELL AS IN THE BLACK RIVER VALLEY. THESE WINDS WILL CONTINUE INTO EARLY WEDNESDAY MORNING... WHEN THEY ARE EXPECTED TO TURN SOUTHERLY AND WEAKEN TO BELOW ADVISORY THRESHOLDS. WINDS ARE EXPECTED TO INCREASE TO ADVISORY CRITERIA AGAIN WEDNESDAY NIGHT. KEEP ABREAST OF THE THE SITUATION. ADVISORIES WILL LIKELY BE REISSUED FOR THAT TIME PERIOD. A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS OF THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION UNTIL THE WINDS SUBSIDE. STAY TUNED TO NOAA WEATHER RADIO AND OTHER RADIO AND TV STATIONS FOR FURTHER DETAILS OR UPDATES. $$ SAGE
000 WWUS71 KBUF 180835 NPWBUF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 335 AM EST WED JAN 18 2006 ...STRONG SOUTH WINDS WILL PERSIST ACROSS THE NORTH COUNTRY EARLY THIS MORNING THEN STRONG SOUTHWEST WINDS WILL DEVELOP LATER TODAY ACROSS MUCH OF WESTERN NEW YORK... .A DEEP STORM SYSTEM OVER SOUTHERN ONTARIO THIS MORNING WILL CONTINUE TO STRENGTHEN DURING THE COURSE OF THE DAY AS IT WILL LIFT ACROSS WESTERN QUEBEC. THE TIGHT PRESSURE GRADIENT ASSOCIATED WITH THIS STORM...IN COMBINATION WITH SOME FUNNELING OF THE WINDS OVER LAKE ERIE...WILL PRODUCE STRONG SOUTHWEST WINDS ACROSS THE REGION FROM LATE THIS MORNING THROUGH THE UPCOMING NIGHT. THE WINDS WILL SLOWLY SUBSIDE DURING THE WEE HOURS OF THURSDAY MORNING AS HIGH PRESSURE WILL BUILD INTO THE REGION AND RELAX THE TIGHT PRESSURE GRADIENT. NYZ006>008-181300- /O.CON.KBUF.WI.Y.0001.000000T0000Z-060118T1300Z/ OSWEGO-JEFFERSON-LEWIS- INCLUDING THE CITIES OF...OSWEGO...WATERTOWN...LOWVILLE 335 AM EST WED JAN 18 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 AM EST THIS MORNING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 AM EST THIS MORNING. SOUTH TO SOUTHEAST WINDS OF 25 TO 35 MPH WITH GUSTS TO 50 MPH WILL PERSIST EARLY THIS MORNING. WHILE THE STRONGEST WINDS WILL GENERALLY BE FOUND ACROSS THE HIGHER TERRAIN...THE SOUTH TO SOUTHEAST GRADIENT WILL PROMOTE SOME FUNNELING OF THE WINDS DOWN THE BLACK RIVER VALLEY AS WELL. THESE STRONG WINDS WILL BECOME SOUTHERLY AND WEAKEN SHORTLY AFTER DAYBREAK AND DROP BELOW ADVISORY CRITERIA...BUT THEN AS THE WINDS BECOME SOUTHWESTERLY THIS AFTERNOON THEY WILL ONCE AGAIN INCREASE TO OVER 40 MPH. KEEP ABREAST OF THIS SITUATION...AS ADVISORIES WILL LIKELY BE REISSUED FOR THAT TIME PERIOD. A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS OF THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION UNTIL THE WINDS SUBSIDE. STAY TUNED TO NOAA WEATHER RADIO AND OTHER RADIO AND TV STATIONS FOR FURTHER DETAILS OR UPDATES. $$ NYZ001-002-010>012-019>021-085-181645- /O.CON.KBUF.WI.Y.0002.060118T1500Z-060119T0500Z/ NIAGARA-ORLEANS-NORTHERN ERIE-GENESEE-WYOMING-CHAUTAUQUA- CATTARAUGUS-ALLEGANY-SOUTHERN ERIE- INCLUDING THE CITIES OF...NIAGARA FALLS...MEDINA...BUFFALO... BATAVIA...WARSAW...JAMESTOWN...OLEAN...WELLSVILLE... ORCHARD PARK...SPRINGVILLE 335 AM EST WED JAN 18 2006 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO MIDNIGHT EST TONIGHT... A WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO MIDNIGHT EST TONIGHT. SOUTHWEST WINDS OF 15 TO 25 MPH EARLY THIS MORNING WILL INCREASE TO 30 TO 40 MPH DURING THE MIDDAY WITH GUSTS TO 50 MPH POSSIBLE DURING THE AFTERNOON. THESE STRONG WINDS WILL THEN PERSIST WELL INTO TONIGHT BEFORE GRADUALLY SUBSIDING DURING THE WEE HOURS OF THURSDAY MORNING. WINDS OF THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION UNTIL THE WINDS SUBSIDE. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE SOURCE OF NATIONAL WEATHER SERVICE INFORMATION FOR FURTHER DETAILS OR UPDATES. INFORMATION CAN ALSO BE FOUND ON OUR WEBSITE AT WEATHER.GOV/BUF. $$ NYZ003-013-181645- /O.CON.KBUF.WI.Y.0002.060118T1700Z-060119T0500Z/ MONROE-LIVINGSTON- INCLUDING THE CITIES OF...ROCHESTER...GENESEO 335 AM EST WED JAN 18 2006 ...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO MIDNIGHT EST TONIGHT... A WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO MIDNIGHT EST TONIGHT. AFTER THE PASSAGE OF A COLD FRONT THIS MORNING...SOUTHERLY WINDS OF 10 TO 20 MPH WILL BECOME SOUTHWESTERLY AND INCREASE TO 25 TO 35 MPH WITH GUSTS UP TO 45 MPH DURING THE AFTERNOON. THESE STRONG WINDS WILL THEN PERSIST WELL INTO TONIGHT BEFORE GRADUALLY SUBSIDING DURING THE WEE HOURS OF THURSDAY MORNING. WINDS OF THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION UNTIL THE WINDS SUBSIDE. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE SOURCE OF NATIONAL WEATHER SERVICE INFORMATION FOR FURTHER DETAILS OR UPDATES. INFORMATION CAN ALSO BE FOUND ON OUR WEBSITE AT WEATHER.GOV/BUF. $$ RSH
000 WWUS71 KBUF 181109 NPWBUF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 609 AM EST WED JAN 18 2006 ...STRONG SOUTHWEST WINDS WILL DEVELOP LATER TODAY ACROSS MUCH OF WESTERN NEW YORK... .A DEEP STORM SYSTEM OVER SOUTHERN ONTARIO THIS MORNING WILL CONTINUE TO STRENGTHEN DURING THE COURSE OF THE DAY AS IT WILL LIFT ACROSS WESTERN QUEBEC. THE TIGHT PRESSURE GRADIENT ASSOCIATED WITH THIS STORM...IN COMBINATION WITH SOME FUNNELING OF THE WINDS OVER LAKE ERIE...WILL PRODUCE STRONG SOUTHWEST WINDS ACROSS THE REGION FROM LATE THIS MORNING THROUGH THE UPCOMING NIGHT. THE WINDS WILL SLOWLY SUBSIDE DURING THE WEE HOURS OF THURSDAY MORNING AS HIGH PRESSURE WILL BUILD INTO THE REGION AND RELAX THE TIGHT PRESSURE GRADIENT. NYZ006>008-181215- /O.CAN.KBUF.WI.Y.0001.000000T0000Z-060118T1300Z/ OSWEGO-JEFFERSON-LEWIS- INCLUDING THE CITIES OF...OSWEGO...WATERTOWN...LOWVILLE 609 AM EST WED JAN 18 2006 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS CANCELLED THE WIND ADVISORY. WINDS HAVE DROPPED BELOW ADVISORY CRITERIA AND SHOULD REMAIN SO THROUGH MID AFTERNOON. $$ NYZ001-002-010>012-019>021-085-181700- /O.CON.KBUF.WI.Y.0002.060118T1500Z-060119T0500Z/ NIAGARA-ORLEANS-NORTHERN ERIE-GENESEE-WYOMING-CHAUTAUQUA- CATTARAUGUS-ALLEGANY-SOUTHERN ERIE- INCLUDING THE CITIES OF...NIAGARA FALLS...MEDINA...BUFFALO... BATAVIA...WARSAW...JAMESTOWN...OLEAN...WELLSVILLE... ORCHARD PARK...SPRINGVILLE 609 AM EST WED JAN 18 2006 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO MIDNIGHT EST TONIGHT... A WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO MIDNIGHT EST TONIGHT. SOUTHWEST WINDS OF 15 TO 25 MPH EARLY THIS MORNING WILL INCREASE TO 30 TO 40 MPH DURING THE MIDDAY WITH GUSTS TO 50 MPH POSSIBLE DURING THE AFTERNOON. THESE STRONG WINDS WILL THEN PERSIST WELL INTO TONIGHT BEFORE GRADUALLY SUBSIDING DURING THE WEE HOURS OF THURSDAY MORNING. WINDS OF THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION UNTIL THE WINDS SUBSIDE. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE SOURCE OF NATIONAL WEATHER SERVICE INFORMATION FOR FURTHER DETAILS OR UPDATES. INFORMATION CAN ALSO BE FOUND ON OUR WEBSITE AT WEATHER.GOV/BUF. $$ NYZ003-013-181700- /O.CON.KBUF.WI.Y.0002.060118T1700Z-060119T0500Z/ MONROE-LIVINGSTON- INCLUDING THE CITIES OF...ROCHESTER...GENESEO 609 AM EST WED JAN 18 2006 ...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO MIDNIGHT EST TONIGHT... A WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO MIDNIGHT EST TONIGHT. AFTER THE PASSAGE OF A COLD FRONT THIS MORNING...SOUTHERLY WINDS OF 10 TO 20 MPH WILL BECOME SOUTHWESTERLY AND INCREASE TO 25 TO 35 MPH WITH GUSTS UP TO 45 MPH DURING THE AFTERNOON. THESE STRONG WINDS WILL THEN PERSIST WELL INTO TONIGHT BEFORE GRADUALLY SUBSIDING DURING THE WEE HOURS OF THURSDAY MORNING. WINDS OF THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION UNTIL THE WINDS SUBSIDE. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE SOURCE OF NATIONAL WEATHER SERVICE INFORMATION FOR FURTHER DETAILS OR UPDATES. INFORMATION CAN ALSO BE FOUND ON OUR WEBSITE AT WEATHER.GOV/BUF. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this wind advisory went out at Jan 17, 2:35 AM EST, 1 hour 13 minutes earlier.
Area forecast discussion, Jan 17, 2:35 AM EST, 1 hour 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BUFFALO NY 235 AM EST TUE JAN 17 2006 .SYNOPSIS... SOME DRAMATIC WX CHANGES IN STORE FOR US DURING THE NEXT 48 HOURS AS WE CONTINUE OUR SPRINGLIKE PATTERN. THIS COURTESY OF LOW PRESSURE OVER OHIO VALLEY WHICH WILL DEEPEN RAPIDLY AS IT MOVES INTO E MICH TONIGHT AND THEN ON ACROSS ONTARIO AND QUEBEC DURING WED. AS HAS USUALLY BEEN THE CASE THIS SEASON...WE WILL BE ON THE WARM SIDE OF THE SYSTEM SO WE HAVE A VARIETY OF ISSUES TO CONCERN OURSELVES WITH...FROM TIMING OF ONSET OF RAIN AND ANY INITIAL ICING...TO PRE FRONTAL WINDS...QPF...POST FRONTAL WINDS...AND FINALLY LAKE EFFECT. BUT...AFTER 48 HOURS WE REVERT TO A VERY MILD PATTERN. THE DETAILS... && .SHORT TERM (TODAY THROUGH THURS NIGHT)... REGION REMAINS CLEAR AND BRISK EARLY THIS MORNING AS LOW LEVEL EASTERLY FLOW OF ARCTIC AIR HANGS TOUGH. THIS IS KEEPING US A BIT COLDER THAN EARLIER EXPECTED BUT IS ALSO ERODING ANY RAIN TRYING TO MOVE NE INTO OHIO. SO...FEEL MORE AND MORE CONFIDENT IN DELAYING ANY PRECIP FOR OUR AREA UNTIL WELL INTO THE AFTERNOON. THIS WILL BE OPTIMUM IN LOWERING ANY FREEZING RAIN POTENTIAL AS ALL MODELS HAVE TEMPS WARM ENOUGH BY THEN FOR JUST LIQUID. AM SUSPECT OF HIGHER ELEV ICING ON BUFKIT AS THEY SHOULD WARM EASIER AS SE WINDS MIX. WILL LOWER POPS THOUGH...TO BARELY 60 FOR BUF S AND W...CHC FOR ROC AND REMOVE FROM NORTH COUNTRY TODAY. FIRST MAJOR ISSUE IS PREFRONTAL WINDS THIS EVENING. BOTH MODELS SHOW A VERY STRONG LL JET...70-80KTS AT 3K FEET...BUT WITH WARM ADVECTION WE WILL HAVE A TOUGH TIME MIXING THIS DOWN. STILL...AM A BIT CONCERNED...ESP OVER HIGHER ELEVS OF SRN TIER AND LK ERIE SHORE...WILL GO WITH 40-45 MPH GUSTS THERE AND HOLD JUST UNDER ADVISORY CRITERIA...BUT WILL HOIST ADVISORY FOR JEFFERSON/LEWIS AS SSE FLOW FUNNELS DOWN BLACK RIVER VALLEY AND BOTH GFS AND NAM MOS GIVES GTB ADVIS CRITERIA WINDS FROM 03-12Z. WILL GO 8 PM TO 8 AM FOR NOW...ALTHOUGH HIGHEST WINDS WILL PROBABLY BE BEFORE RAIN STARTS...IN LATE EVENING. NEXT CONCERN IS QPF...BUT MODELS SEMI DRY SLOT MOST OF WEST...FIGURE A BRIEF SHOT OF RAIN...THEN DRY...THEN A FEW HOUR SHOT WITH FRONT TWD MORNING. MORE QPF POSSIBLE E OF LK ONTARIO IN EARLY MORNING HOURS AND WE MAY NEED TO KEEP AN EYE OUT FOR NORTHWARD EXTENSION OF ANY CONVECTION THERE. WILL GO WITH HPC GUIDANCE...GENERALLY 0.5 INCH WEST AND 0.75 EAST AND WE CAN HANDLE THAT. NEXT ITEM OF INTEREST ARE TEMPS. WITH STRONG SOUTHERLY WINDS AND 850 TEMPS OF +8C AROUND 06Z WE CAN EASILY SEE TEMPS RISE INTO 50S FOR A FEW HOURS AROUND MDNT...ESP IN OUR DOWNSLOPE LOWER ELEVS FROM ERI-DKK-BUF-ROC...SO WILL REFLECT THIS IN THE GRIDS (EVEN THO MOS GUIDANCE DOESNT SHOW IT). THEN...TIMING OF FROPA...PROGGED AROUND 5 AM BUF TO 7 AM ROC TO 11 AM ART. THIS WILL NOT BE FOLLOWED BY REALLY COLD AIR AS YOU WOULD EXPECT IN JAN...850MB TEMPS GRADUALLY SETTLE DOWN TO -8C OR SO BY LATE AFTERNOON...BUT OF MORE CONCERN IS THE WIND POTENTIAL DOWNWIND OF THE LAKES. FEEL CONFIDENT THAT WIND ADVISORY CRITERIA WILL BE MET...AT LEAST IN BUF-ROC CORRIDOR...BUT WARNING NOT...AND IT IS 3RD PERIOD. WILL NOT ISSUE A WATCH...BUT INCLUDE IN AN SPS FOR THE VARIETY OF WX UPCOMING. FINALLY...LAKE EFFECT. IT DOES APPEAR WE WILL GET A BRIEF WRAPAROUND FOR A FEW HOURS DURING WED...MIDDAY-EARLY AFTERNOON WEST AND LATER IN DAY EAST. THIS WOULD BE WET SNOW BUT WITH MILD TEMPS DO NOT EXPECT MORE THAN AN INCH OR SO MOST SPOTS. LAKE EFFECT PARAMETERS ARE MARGINAL WED NT...STRONG WINDS MAY LIMIT RESIDENCE TIME AND WE ONLY GET MARGINALLY UNSTABLE (DELTA TS 12-14C)...BUT LOWER LEVELS ARE MOIST AND SNOW GROWTH DECENT SO WE COULD SEE 6 HOURS OF GOOD ACTIVITY ON A 270 FLOW OVER HIGHER ELEVS S OF BUF AND OVER TUG HILL/NRN OSWEGO...SO WILL PLACE A 2-4 INCH AMT IN GRIDS FOR WED NT AND LET LATER SHIFTS MONITOR FOR ANY FLAGS. THIS SHOULD SHUT DOWN BEFORE DAYBREAK THURS IN WEST AND DURING THURS MORNING EAST AS STRONG WARM ADVECTION MOVES IN AND CRASHES CAP. THEN...WE SETTLE DOWN NICELY THURS WITH BUILDING RIDGE...850 TEMPS RISE TO ZERO SO WE SHOULD NUDGE 40 MOST SPOTS WITH SOME SUN. && .LONG TERM (FRIDAY THROUGH MONDAY)... MADE A FEW CHANGES TO FRI/SAT PERIOD BASED ON NEW GFS RUN...STILL MILD FRI WITH JUST LOW CHC SHOWER AS WEAK FRONT WASHES OUT OVER US. GFS NOW ADVERTISING ANOTHER DEEPENING LOW MOVING UP TO OUR WEST ON SAT WHICH WOULD SPELL VERY MILD TEMPS AND CHC SHOWERS. NEW MEX TEMPS CLOSE IN ON 50. LEFT SUN AND MON ALONE...ONLY SLIGHTLY COOLER BUT NOT COLD ENOUGH FOR ANY LK EFFECT...AS THIS VERY MILD JANUARY CONTINUES. && .HYDRO/CLIMO... AS NOTED ABOVE...UPCOMING QPF SHOULD AVERAGE 0.5 TO 0.75 INCH...HEAVIEST IN EAST. THERE IS LITTLE OR NO SWE IN WEST SO WE CAN HANDLE THAT EASILY. WILL NEED TO KEEP AN EYE ON NORTH COUNTRY. MON WAS ANOTHER COLD DAY AT BUF/ROC...OUR SECOND IN A ROW (AFTER 24 MILD ONES)...BUT THESE WILL BE OUR ONLY TWO COLD DAYS THIS MONTH FOR THE FORESEEABLE FUTURE (AT LEAST A WEEK). ITS EARLY BUT WITH US OVER TEN DEG ABOVE NORMAL DAILY...WELL BE LOOKING AT A TOP TEN WARM JANUARY FOR SURE. && .EQUIP... KBUF RADAR STILL DOWN. REPAIRS SCHEDULED FOR THIS AFTERNOON. && .AVIATION... ELONGATED LOW PRESSURE NEAR CHICAGO EARLY THIS MORNING WILL DEEPEN AND MOVE TO LAKE HURON TONIGHT...THEN INTO ONTARIO PROVINCE ON WEDNESDAY. STRONG WARM AIR ADVECTION AHEAD OF THIS SYSTEM WILL PRODUCE AN INCREASE IN MID AND UPPER LEVEL CLOUDINESS THIS MORNING...BUT CONDITIONS ARE EXPECTED TO REMAIN VFR AT LEAST UNTIL PRECIPITATION ASSOCIATED WITH THE LOW REACHES WESTERN NY AROUND MIDDAY. BY THAT TIME...TEMPERATURES AT BOTH THE SURFACE AND ALOFT ARE EXPECTED TO BE WARM ENOUGH FOR THE BULK OF THE PRECIP TO FALL IN THE FORM OF RAIN...THOUGH SOME POCKETS OF -FZRA WILL NOT BE OUT OF THE QUESTION ACROSS INTERIOR PORTIONS OF THE WESTERN SOUTHERN TIER. DURING THE AFTERNOON AND EARLY EVENING...A GRADUAL SOUTHWEST TO NORTHEAST DETERIORATION TO MVFR CONDITIONS IS EXPECTED AS THE RAIN BECOMES STEADIER AND MORE WIDESPREAD. ONCE IN PLACE...THESE WILL REMAIN PREDOMINANT THROUGH THE END OF THE CURRENT FORECAST PERIOD. CONCURRENT WITH THE STRONG WARM AIR ADVECTION...WINDS ALOFT WILL INCREASE DRAMATICALLY TODAY AND TONIGHT AS A POWERFUL LOW LEVEL JET WORKS INTO THE REGION. WINDS AROUND 3 KFT WILL INCREASE FROM 15-20 KTS THIS MORNING TO 50-60 KTS BY 00Z TONIGHT...AND TO AS HIGH AS 80 KTS BY 06Z TONIGHT. COUPLED WITH A STRONG TEMPERATURE INVERSION JUST BELOW...SUCH STRONG WINDS WILL RESULT IN WIND SHEAR PROBLEMS... PARTICULARLY LATER ON THIS AFTERNOON AND TONIGHT. && .MARINE... AS THE AFOREMENTIONED LOW DEEPENS AND MOVES ACROSS LOWER MICHIGAN TODAY...EASTERLY WINDS OVER LAKE ONTARIO WILL STRENGTHEN TO THE 20-30 KT RANGE. THESE ARE EXPECTED TO VEER TO SOUTHERLY AND WEAKEN SLIGHTLY BY LATE TONIGHT/EARLY WEDNESDAY AS THE LOW MOVES ACROSS LAKE HURON...BEFORE TURNING WESTERLY AND INCREASING TO GALE FORCE IN THE STRONG CAA BEHIND THE DEEPENING LOW ON WEDNESDAY. THE GALES ARE LIKELY TO PERSIST THROUGH AT LEAST THE FIRST PART OF WEDNESDAY NIGHT...BEFORE THE PRESSURE GRADIENT RELAXES ON THURSDAY. CONSIDERING THAT GALES ARE NOT LIKELY FOR ANOTHER 30-36 HOURS...WILL NOT HOIST ANY FLAGS JUST YET...THOUGH IF CURRENT INDICATIONS REMAIN THE SAME...A GALE WARNING WILL LIKELY NEED TO BE HOISTED FOR LAKE ONTARIO LATER TODAY. && .BUF WATCHES/WARNINGS/ADVISORIES... NY...WIND ADVISORY NYZ006>008 8PM TONIGHT TO 8 AM WED. MARINE...NONE. && SYNOPSIS/SHORT TERM/HYDRO...MCLAUGHLIN LONG TERM...SFM/APB AVIATION/MARINE...JJR
Hazardous weather outlook, Jan 16, 4:23 AM EST, 23 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BUFFALO NY 423 AM EST MON JAN 16 2006 NYZ001>008-010>014-019>021-085-170930- NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON- LEWIS-NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA- CATTARAUGUS-ALLEGANY-SOUTHERN ERIE- 423 AM EST MON JAN 16 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEW YORK. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY LOW PRESSURE OVER THE OHIO VALLEY TUESDAY MORNING IS EXPECTED TO MOVE NORTH INTO THE CENTRAL GREAT LAKES BY TUESDAY EVENING...AND TO A POSITION JUST NORTH OF GEORGIAN BAY BY WEDNESDAY MORNING. THIS SYSTEM WILL BRING MILDER AIR AND RAIN TO THE AREA TUESDAY AFTERNOON AND NIGHT...WHICH MAY BE MIXED WITH FREEZING RAIN FOR A FEW HOURS AFTER THE PRECIPITATION STARTS. THE LOW WILL SWING A COLD FRONT ACROSS THE AREA LATER TUESDAY NIGHT AND EARLY WEDNESDAY...ALLOWING THE PRECIPITATION TO CHANGE BACK OVER TO SNOW...ALONG WITH INCREASING WINDS. IF THE THREAT OF FREEZING RAIN CONTINUES...WINTER WEATHER ADVISORIES WILL LIKELY BE NEED TO BE ISSUED LATER ON TODAY OR TONIGHT. .SPOTTER INFORMATION STATEMENT... THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT THE FOLLOWING (LOWER CASE): HTTP://WWW.WEATHER.GOV/BUF LEZ020-040-041-061-LOZ042>045-062>065-SLZ022-024-170930- UPPER NIAGARA RIVER AND BUFFALO HARBOR- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO- LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG- SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS- 423 AM EST MON JAN 16 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEW YORK WATERS OF LAKE ERIE...LAKE ONTARIO...AND THE SAINT LAWRENCE RIVER. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY LOW PRESSURE OVER THE OHIO VALLEY TUESDAY MORNING IS EXPECTED TO MOVE NORTH INTO THE CENTRAL GREAT LAKES BY TUESDAY EVENING...AND TO A POSITION JUST NORTH OF GEORGIAN BAY BY WEDNESDAY MORNING. AS THIS SYSTEM APPROACHES TUESDAY...BRISK TO STRONG EASTERLY WINDS CAN BE EXPECTED. THESE SHOULD TURN SOUTHERLY AND BRIEFLY WEAKEN EARLY WEDNESDAY AS THE LOW PASSES BY...THEN STRONG WESTERLIES WILL DEVELOP DURING WEDNESDAY FOLLOWING THE PASSAGE OF THE TRAILING COLD FRONT...WITH WINDS POSSIBLY APPROACHING GALE FORCE. THESE WINDS SHOULD DIMINISH MARKEDLY THURSDAY. .SPOTTER INFORMATION STATEMENT... THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT THE FOLLOWING (LOWER CASE): HTTP://WWW.WEATHER.GOV/BUF JJR
The office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 17, 6:35 PM EST | Freezing Rain Advisory | BUF | Cayuga, Lewis, Oswego, Wayne | 3 hr |
Nearby
Wind Advisories in New York, 2006Every wind advisory in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.